Jump to content

Photo

Could This Combination Of Medications Be Cuasing This?

birth control antibiotics multivitamens exhausted migranes sick

4 replies to this topic

#1 Lynn8808

Lynn8808

    Junior Member

  • Members
  • Posts & Likes
    Posts: 48
    Likes: 15
About Me
  • Gender:Female
  • Location:North Carolina
  • Interests:Music, psychology, behavioral science, volunteering. Mainly, obtaining clear skin.
  • Joined: 04-August 13

Achievements

     

Posted 13 August 2013 - 02:51 PM

I am currently on the birth control pill Yaz (have been for 3yrs), 100mg doxycycline hyclate twice a day (been on for a month), One a Day Teen multivitamen (statrted two weeks ago), and Tylenol PM for my insomnia.

However, for the past 3 weeks I havn't been my self, physically. I have felt dull, with absolutely no energy AT ALL. It feels like I am trying to drag tree trunks when I walk. Theres not a moment during the day that I don't want to be lying down sleeping. My eyes constantly feel swollen and puffy. I get a severe migrane when I stand or move for more than 30min at a time. I am always tired, no matter how many hrs of sleep I get a night. I get a loud ringing in my ears occasionaly and somrtimes it will feel like someone's pressing two pillows againgst my ears and I cant hear anything. I practically have no apetite. I eat some grits in the morning and that's all I eat all day. My stumoch never growls for food. I often get nauseous at random parts of the day.

I have been feeling very depressed about my acne lately, so might be a possibility, I'm not sure. I cut out all dairy, caffiene, sugar months ago.

I'm just concerned that the mixture of these medicines are damaging my body. I plan on seeing my doctor is these symptoms continue.
Any advice would be appreciated. Thank you.

#2 Rosalie324

Rosalie324

    You is Smart. You is Kind. You is important.

  • Veteran Members
  • Posts & Likes
    Posts: 236
    Likes: 59
About Me
  • Gender:Female
  • Location:USA
  • Interests:Equestrian
    Softball
    Singing
    Reading
  • Joined: 17-July 13

Achievements

     

Posted 13 August 2013 - 04:48 PM

I know from personal experience that when I took doxy that I felt continuously tired and sluggish. I was taking it for lyme's disease from December 2011-April 2012. What you can be experiencing is called the Herxheimer Reaction. What happens is that all the bad bacteria are being attacked by the antibiotic and releasing toxins into your body. It's like the worse before it gets better effect. Then these toxins are flushed out of your system over time. It made me nauseous, lose my appetite, lethargic, have constant headaches, and worsened my insomnia. I had this exact reaction for about 3 months, but after that it went away and i started to feel better. It also cleared my skin up, which wasn't really a concern at the time, just a nice perk! 

 

Also, the Tylenol PM could be lingering in your system after you wake up. I know Seroquel (which has side effects like an antihistamine) makes me feel super tired throughout the day. Hoping that goes away soon. 

 

Just make sure you're taking the Doxy with a meal and drinking at least 8 ounces of water. Otherwise, it can increase the severity of the side effects that you are experiencing. I hope you start feeling better soon! Xo


AM Regimen:

Cleanse face with La Roche Posay Effaclar

Apply Aczone

Moisturize with Sheseido Oil-Free Mattifying Moisturizer

 

PM Regimen:

Cleanse face with La Roche Posay Effaclar

Apply Aczone

Moisturize with Sheseido Oil-Free Mattifying Moisturizer

Spot Treat with Clearisil Adult Acne Tinted Spot Treatment (always)

 

 

I now do not follow a vitamin regimen and have expanded my eating to include almost all food groups (excluding lactose/dairy). Since I made this change my face has CLEARED UP!

Minimalism people, trust me it works. Develop a skin care regimen, stick to it, and you will see results. All the rest (diet, exercise, supplements) didn't work for me. Less is more.

 

Status: 98% Clear... Plus a nice bunch of superficial scarring -.-


#3 Oceanic

Oceanic

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 159
    Blog Entries: 6
    Likes: 19
About Me
  • Gender:Female
  • Location:Colorado
  • Interests:Hiking, Biology, Mountains, Nature, Painting, Drawing
  • Joined: 18-December 06

Posted 13 August 2013 - 05:59 PM

I remember reading somewhere that it is not advised to take tetracyclines (which is what doxy is) with birth control. But that may just be because it may lower the efficacy of the contraceptive.

 

I've heard of people becoming tired from both birth control and antibiotics. It could be the interaction between them, or a side effect from one or the other. Maybe try stopping the most recent one you implemented into your regimen?


Started Accutane (Amnesteem): 25 July 2013

Month 1: 40 mg

Month 2: 60 mg

Month 3: 60 mg

Month 4: 60 mg

Month 5: 60 mg

Month 6: 40 mg

Done!


#4 biggs881

biggs881

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,489
    Likes: 64
About Me
  • Gender:Male
  • Joined: 11-February 11

Posted 14 August 2013 - 01:55 AM

Your daytime fatigue/tiredness and other symptoms could be due to the Tylenol PM, which contains diphenhydramine, an antihistamine also known as Benadryl. Tylenol PM can definitely make you sleepy/drowsy and help you sleep at night, but the problem is that you can wake up the next morning still feeling spacey/sleepy/dizzy because it takes a while to be eliminated from the body.

 

Have you tried other medications for your insomnia that have shorter half lives than Tylenol PM so that there is less chance of residual sleepiness in the morning? Benzodiazepines (such as temazepam) or non-benzodiazepine alternatives (e.g. Ambien, Sonata, Lunesta) can be effective. Another option is agomelatine (a melatonin-like antidepressant), but that's not available in the USA.

 

 

Good luck


Edited by biggs881, 14 August 2013 - 02:29 AM.


#5 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,080
    Likes: 439
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 12 September 2013 - 09:02 PM

A lot of antibiotics negate birth control's ability to prevent pregnancy, so I hope you're not sexually active.

 

I feel awful on antibiotics.


photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users